Our Pregnancy Support Forum is for women 35 years and older. This is where you can communicate with other women who share your interest in pregnancy and childbirth issues. This forum is not monitored by medical professionals.
I apologize if some find this post upsetting, but I am now quite concerned. As many of you know I just experienced another miscarriage last week. It was the second time I required a D&C. This first D&C I had, I had initially taken medication (I think it was cypotec) instead, and wound up in ER bleeding heavily (to a dangerous point) and had an emergency D&C. This time around I had passed nothing at all, so in the hospital prior to the D&C, they gave me cypotec to start me dialating first. Same thing, I began to bleed to a dangerous point and they wound up rushing me down to OR ahead of my scheduled time. I am wondering if anyone else has experienced this with m/c. Do you think its the drug? Or could I have a "bleeding issue" that may be the cause of me miscarrying to begin with. I am going to bring it up with my OB at my follow up in a couple of weeks, but this has me thinking. Maybe its something they can treat and help prevent it from happening again? Or am I grasping at straws here? As always, thanks for any input. I appreciate it.
Did you take cypotec w/ the m/c that you didnt require a d&c? Im thinking maybe its the medicine? Not sure that that is what you want to hear, but if you took it both times and you had to have the d&c, that might be what it is. I do know there is a blood disorder that can cause you to m/c, and im sorry, i cant recall what it is :( Maybe google it, and find out what it is, and ask your dr. to test you for it. Im sure it wouldnt hurt to see. Im sorry im not much help :( Wishing you ALL the best!!
Look up cytotec it is a dangerous drug, known to cause uterine rupture in women when used for induction. It is not approved for use in pregnant women. Since you have had this reaction twice, if you should ever be in that situation again (hope not) tell them you DON'T want cytotec.
Cytotec can cause abnormally heavy bleeding. I think this is probably the cause of your heavy bleeding during the D&C.
However, on the other hand, I'm curious to know if you have ever been tested for MTHFR? It is a clotting disorder that causes miscarriages. If you haven't been tested I would strongly suggest that you do so.
If it turns out that this is what you have, it can easily be treated with injections of Lovenox or Heparin (anticoagulants) during your next pregnancy.
Good luck, and I really hope you find a cause as to why you have had all these miscarriages.
You can test for the blood clotting disorder and if you in fact have it your dr may prescribe baby aspirin or Lovenox. I know seceral ladies who had multiple miscarriages but were able to carry to term with some help. Since you had several m/c you should talk to your ob about testing for all possible reasons. Try to find answers to what happened.
I didn't take anything with the m/c that I didn't have a D&C. With that one I found out I was pregnant with a HPT and bled 2 days later, right around the time I would have had my period. It was so quick. I think they call it a chemical pregnancy. I also just thought it was the cytotec that caused the bleeding, and when I found out last week I was going to be given it, I told them what happened last time, but they didn't seem concerned until my blood pressure started to drop and I was going through a pad every 40 minutes or so. It happened really fast. I guess part of why I started to wonder about some sort of bleeding disorder is because when I was telling my mom about what happened, she mentioned she had had a bleeding problem while in labour with me. I am also her only living child as she had several miscarriages. It just makes me wonder. I am sure the biggest part of it is wanting an answer as I hope there is somthing they can do to prevent m/c in the future. I have had some tests run, but as far as I know not for MTHFR or anything else to do with blood. THanks for responding. everyone. I think this is probably the shock and everything wearing off, and reality starting to set in a little bit. I thought I was doing great, but maybe I need to just allow myself some time to sit back and mourn. I am going to bring this up with my Dr., but I do know that if I should experience another m/c I will not be taking that drug. Thanks again everyone.
Do you have access to an RE? After 3 m/c I would see an RE and explain your history and even your Mom's. And let them run a full panel of tests on you. My sister did that and found out she has an Autoimmune disease and I was tested for the same (just to make sure and dont have it) but she didnt find out until she had about 5 m/c and afterwards had to take shots during her pregnancy but she had her son. The RE I went to here did a genetic testing panel on DH and I also to see if we were "carriers" of any specific disorders. But it would put you at ease to explore these angles, not to mention you know the ease you have in conceiving it would help to know if you need anything additional or not to maintain your next pregnancy.
Actually, the OB I see is also a fertility specialist, which I think is the same as an RE. He does IVF, etc etc. and as an OB handles high risk pregnancies. I haven't seen him since last friday, but have to see him in a few weeks for a follow up, and to discuss the next steps. He did say they would run more tests, and they were also going to test again the tissue from my D&C. The OB that saw me in the hospital said that 85% of the time, they didn't find anything to explain, but she also thought more tests were in order. I have no idea at this point what exactly they are planning to test for, but I will bring that up as well. It would be so great to know there was something they could "fix". I think I am also having just a bad day today...we are heading over to a friends birthday this afternoon and there will be alot of small children there, including the birthday boy's set of twins, almost 1 year old. I love children, and always enjoy them, but for some reason today is a difficult day for me. Hence the posting looking for answers where I may have to accept there might not be any. Its just plain old frustrating. Thanks my friend.
Hi there, I am so sorry for your lost. You remind me so much of my sister. She too had 3 miscarriages. She felt the dr.s (many of them!!!) did not have any answers, so naturally she did much research herself to find out the cause. Apparently, she had blood clot factors. She got pregnant again and this time she was on blood thinner (heparin- which is now recalled) and baby aspirin. It seemed to have helped, as she just gave birth to her healthy daughter last week. Hang in there! asking questions after questions helped my sister, so don't hesistate to ask the Dr. ANY questions. Our thoughts are with you!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.